Alert archive / Washington / Freeze Warnings in 2014

Freeze Warning 2, NWS Spokane, WA

September 12, 20145 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho

NWS Spokane, WA issued this freeze warning at Sep 12, 2014, 2:09 PM PDT for 5 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho. It took effect at Sep 12, 2014, 11:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 12, 2014, 2:09 PM PDT (21:09 UTC)
In effect from
Sep 12, 2014, 11:00 PM PDT
Expired
Sep 13, 2014, 9:00 AM PDT
In force
10 hr
Issued by
NWS Spokane, WA

Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Ferry County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 68 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2014-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2014-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2642 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WWUS76 KOTX 122109
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
209 PM PDT FRI SEP 12 2014

...FREEZE WARNING IN EFFECT FOR TONIGHT AND EARLY SATURDAY MORNING...

.A DRY AND COLD CANADIAN AIR MASS REMAINS OVER THE REGION.
TEMPERATURES WILL BE SLIGHTLY WARMER SATURDAY MORNING COMPARED
TO FRIDAY MORNING HOWEVER WITH THIS MORNING'S READINGS IN THE
LOWER TO MID 20'S...THE WARMUP WILL ONLY BRING MORNING LOWS BACK
NEAR FREEZING MARK OVERNIGHT.

IDZ001-WAZ037-038-130600-
/O.NEW.KOTX.FZ.W.0002.140913T0600Z-140913T1600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
209 PM PDT FRI SEP 12 2014

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
SATURDAY.

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* TIMING...OVERNIGHT TONIGHT AND EARLY SATURDAY MORNING.

* LOCATIONS...INCLUDING BUT NOT LIMITED TO PRIEST LAKE...COOLIN...
  METALINE FALLS...NORTHPORT...SPRINGDALE...REPUBLIC...LAURIER...CHESAW.

* IMPACTS...SENSITIVE PLANTS WILL BE SUSCEPTIBLE TO FROST DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON. 

&&

$$
4 follow-up statements
560 
WWUS76 KOTX 130533
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1033 PM PDT FRI SEP 12 2014

...FREEZE WARNING IN EFFECT FOR TONIGHT AND EARLY SATURDAY
MORNING...

.A DRY AND COLD CANADIAN AIR MASS REMAINS OVER THE REGION.
TEMPERATURES WILL BE SLIGHTLY WARMER SATURDAY MORNING COMPARED TO
FRIDAY MORNING...BUT WILL STILL DROP TO NEAR FREEZING IN POPULATED
AREAS ACROSS THE NORTHERN MOUNTAIN VALLEYS OF NORTHEAST WASHINGTON
AND NORTHERN IDAHO.

IDZ001-WAZ037-038-131600-
/O.CON.KOTX.FZ.W.0002.140913T0600Z-140913T1600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
1033 PM PDT FRI SEP 12 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY...

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* TIMING...OVERNIGHT TONIGHT AND EARLY SATURDAY MORNING.

* LOCATIONS...INCLUDING BUT NOT LIMITED TO PRIEST LAKE...
  COOLIN...METALINE FALLS...NORTHPORT...SPRINGDALE...REPUBLIC...
  LAURIER...CHESAW.

* IMPACTS...SENSITIVE PLANTS WILL BE SUSCEPTIBLE TO FROST AND
  FREEZE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$
336 
WWUS76 KOTX 131212
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
512 AM PDT SAT SEP 13 2014

...FREEZE WARNING IN EFFECT FOR TONIGHT AND EARLY SATURDAY
MORNING...

.A DRY AND COLD CANADIAN AIR MASS REMAINS OVER THE REGION.
TEMPERATURES WILL BE SLIGHTLY WARMER THIS MORNING COMPARED TO
FRIDAY MORNING...BUT WILL STILL DROP TO NEAR FREEZING IN POPULATED
AREAS ACROSS THE NORTHERN MOUNTAIN VALLEYS OF NORTHEAST WASHINGTON
AND NORTHERN IDAHO.

IDZ001-WAZ037-038-131600-
/O.CON.KOTX.FZ.W.0002.000000T0000Z-140913T1600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
512 AM PDT SAT SEP 13 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* TEMPERATURES...UPPER 30S TO LOWER 30S.

* TIMING...NOW THROUGH EARLY THIS MORNING.

* LOCATIONS...INCLUDING BUT NOT LIMITED TO PRIEST LAKE... 
  COOLIN...METALINE FALLS...NORTHPORT...SPRINGDALE...REPUBLIC... 
  LAURIER...CHESAW.

* IMPACTS...SENSITIVE PLANTS WILL BE SUSCEPTIBLE TO FROST AND 
  FREEZE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$
192 
WWUS76 KOTX 131213
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
513 AM PDT SAT SEP 13 2014

...FREEZE WARNING IN EFFECT THIS MORNING...

.A DRY AND COLD CANADIAN AIR MASS REMAINS OVER THE REGION.
TEMPERATURES WILL BE SLIGHTLY WARMER THIS MORNING COMPARED TO
FRIDAY MORNING...BUT WILL STILL DROP TO NEAR FREEZING IN
POPULATED AREAS ACROSS THE NORTHERN MOUNTAIN VALLEYS OF NORTHEAST
WASHINGTON AND NORTHERN IDAHO.

IDZ001-WAZ037-038-131600-
/O.CON.KOTX.FZ.W.0002.000000T0000Z-140913T1600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
513 AM PDT SAT SEP 13 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* TEMPERATURES...HIGHS IN THE UPPER 60S. LOWS IN THE UPPER 30S.

* TIMING...NOW THROUGH EARLY THIS MORNING.

* LOCATIONS...INCLUDING BUT NOT LIMITED TO PRIEST LAKE... 
  COOLIN...METALINE FALLS...NORTHPORT...SPRINGDALE...REPUBLIC... 
  LAURIER...CHESAW.

* IMPACTS...SENSITIVE PLANTS WILL BE SUSCEPTIBLE TO FROST AND 
  FREEZE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$
463 
WWUS76 KOTX 131219
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
519 AM PDT SAT SEP 13 2014

...FREEZE WARNING IN EFFECT THIS MORNING...

.A DRY AND COLD CANADIAN AIR MASS REMAINS OVER THE REGION.
TEMPERATURES WILL BE SLIGHTLY WARMER THIS MORNING COMPARED TO
FRIDAY MORNING...BUT WILL STILL DROP TO NEAR FREEZING IN
POPULATED AREAS ACROSS THE NORTHERN MOUNTAIN VALLEYS OF NORTHEAST
WASHINGTON AND NORTHERN IDAHO.

IDZ001-WAZ037-038-131600-
/O.CON.KOTX.FZ.W.0002.000000T0000Z-140913T1600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
519 AM PDT SAT SEP 13 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S.

* TIMING...NOW THROUGH EARLY THIS MORNING.

* LOCATIONS...INCLUDING BUT NOT LIMITED TO PRIEST LAKE... 
  COOLIN...METALINE FALLS...NORTHPORT...SPRINGDALE...REPUBLIC... 
  LAURIER...CHESAW.

* IMPACTS...SENSITIVE PLANTS WILL BE SUSCEPTIBLE TO FROST AND 
  FREEZE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Sep 12, 10:43 AM PDT, 3 hours 26 minutes earlier.

Area forecast discussion, Sep 12, 10:43 AM PDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1043 AM PDT FRI SEP 12 2014

.SYNOPSIS...
A stretch of dry and mostly clear weather, with warming
temperatures and light winds will commence Friday, and last
through the middle of next week.

&&

.DISCUSSION...
Quick update this morning to expire freeze warning and touch up
high temperatures based on yesterday's readings. One more shortwave
trof will brush the area and swing through Wrn MT today. A few
clouds will be present mainly north of a line from Colville to
CDA but no precipitation. The main impacts will be to keep the
easterly pressure gradients elevated but not as strong as what
we saw on Thursday. High temperatures today will be 1-4 degrees
warmer than yesterday. This will also translate into tonight which
means a smaller threat for freezing temperatures. Slightly
stronger winds overnight will also assist. Current thinking is any
location that dipped into the lower to mid 20's will only recover
back to around 30F tonight. So spotty freezing temperatures are
likely across the sheltered northern valleys but haven't made a
decision yet if this will be widespread enough to warrant another
freeze warning.  /sb

&&

.AVIATION...
18Z TAFS: High pressure will be briefly sullied by another mid-
level disturbance, but other than a few high clouds look for dry
and VFR conditions. Localized breezes between 10-15kts expected
near KCOE/KPUW Saturday morning. /SB

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        70  43  73  46  76  49 /   0   0   0   0   0   0
Coeur d'Alene  70  42  73  44  75  48 /   0   0   0   0   0   0
Pullman        73  39  76  43  79  46 /   0   0   0   0   0   0
Lewiston       78  46  81  51  83  54 /   0   0   0   0   0   0
Colville       72  38  76  42  79  45 /   0   0   0   0   0   0
Sandpoint      67  38  69  40  73  43 /   0   0   0   0   0   0
Kellogg        67  41  69  42  73  47 /   0   0   0   0   0   0
Moses Lake     76  43  79  47  83  50 /   0   0   0   0   0   0
Wenatchee      74  50  78  53  82  55 /   0   0   0   0   0   0
Omak           72  41  78  46  81  48 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Sep 12, 1:55 PM PDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
155 PM PDT FRI SEP 12 2014

IDZ002>004-026-027-WAZ031>036-041>044-132100-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
155 PM PDT FRI SEP 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ001-WAZ037-038-132100-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
155 PM PDT FRI SEP 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

POCKETS OF FREEZING TEMPERATURES WILL BE POSSIBLE THROUGHOUT THE
NORTHERN VALLEYS OF NORTHEASTERN WASHINGTON AND NORTH IDAHO. WHILE
TEMPERATURES WILL NOT BE AS COLD AS LAST NIGHT...SEVERAL AREAS
WILL ONCE AGAIN DIP BELOW FREEZING. RESIDENTS ARE URGED TO TAKE
PROPER PRECAUTION TO PROTECT SENSITIVE PLANTS. LOCATIONS THAT
DROPPED INTO THE 20S FRIDAY MORNING WILL BE MOST SUSCEPTIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in Washington, 2014Freeze Warnings in Idaho, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.